Table of Contents Author Guidelines Submit a Manuscript
Computational and Mathematical Methods in Medicine
Volume 2017, Article ID 4567452, 10 pages
https://doi.org/10.1155/2017/4567452
Research Article

Modeling the Parasitic Filariasis Spread by Mosquito in Periodic Environment

1School of Mathematics, Taiyuan University of Technology, Taiyuan 030024, China
2School of Innovation Experiment, Dalian University of Technology, Dalian 116024, China

Correspondence should be addressed to Yan Cheng; moc.361@97ygnehc

Received 26 August 2016; Accepted 24 November 2016; Published 8 February 2017

Academic Editor: Chung-Min Liao

Copyright © 2017 Yan Cheng et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. World Health Organization, WHO Global Programme to Eliminate Lymphatic Filariasis Progress Report for 2000–2009 and Strategic Plan 2010–2020, World Health Organization, Geneva, Switzerland, 2010.
  2. World Health Organization, “Informal consultation on evaluation of morbidity in lymphatic filariasis,” Document WHO/TDR/FIL/923, World Health Organization, Geneva, Switzerland, 1992. View at Google Scholar
  3. L. M. Zeldenryk, M. Gray, R. Speare, S. Gordon, W. Melrose, and S. Brooker, “The emerging story of disability associated with lymphatic filariasis: a critical review,” PLoS Neglected Tropical Diseases, vol. 5, no. 12, Article ID e1366, 2011. View at Publisher · View at Google Scholar
  4. S. M. Erickson, E. K. Thomsen, J. B. Keven et al., “Mosquito-parasite interactions can shape filariasis transmission dynamics and impact elimination programs,” PLoS Neglected Tropical Diseases, vol. 7, no. 9, Article ID e2433, 2013. View at Publisher · View at Google Scholar · View at Scopus
  5. E. Michael and R. C. Spear, Modelling Parasite Transmission and Control, Advances in Experimental Medicine and Biology, Springer, New York, NY, USA, 2010.
  6. S. Hayashi, “A mathematical analysis on the epidemiology of Bancroftian and Malayan filariasis in Japan,” Japanese Journal of Experimental Medicine, vol. 32, pp. 13–43, 1962. View at Google Scholar · View at Scopus
  7. N. G. Hairston and B. De Meillon, “On the inefficiency of transmission of Wuchereria bancrofti from mosquito to human host,” Bulletin of the World Health Organization, vol. 38, no. 6, pp. 935–941, 1967. View at Google Scholar
  8. E. Michael and D. A. P. Bundy, “Herd immunity to filarial infection is a function of vector biting rate,” Proceedings of the Royal Society B: Biological Sciences, vol. 265, no. 1399, pp. 855–860, 1998. View at Publisher · View at Google Scholar · View at Scopus
  9. E. Michael, B. T. Grenfell, V. S. Isham, D. A. Denham, and D. A. Bundy, “Modelling variability in lymphatic filariasis: macrofilarial dynamics in the Brugia pahangi-cat model,” Proceedings of the Royal Society B: Biological Sciences, vol. 265, no. 1391, pp. 155–165, 1998. View at Publisher · View at Google Scholar
  10. R. A. Norman, M. S. Chan, A. Srividya et al., “EPIFIL: the development of an age-structured model for describing the transmission dynamics and control of lymphatic filariasis,” Epidemiology and Infection, vol. 124, no. 3, pp. 529–541, 2000. View at Publisher · View at Google Scholar · View at Scopus
  11. W. A. Stolk, S. J. De Vlas, G. J. J. M. Borsboom, and J. D. F. Habbema, “LYMFASIM, a simulation model for predicting the impact of lymphatic filariasis control: quantification for African villages,” Parasitology, vol. 135, no. 13, pp. 1583–1598, 2008. View at Publisher · View at Google Scholar · View at Scopus
  12. L. C. Snow, M. J. Bockarie, and E. Michael, “Transmission dynamics of lymphatic filariasis: vector-specific density dependence in the development of wuchereria bancrofti infective larvae in mosquitoes,” Medical and Veterinary Entomology, vol. 20, no. 3, pp. 261–272, 2006. View at Publisher · View at Google Scholar · View at Scopus
  13. S. Swaminathan, P. P. Subash, R. Rengachari, K. Kaliannagounder, and D. K. Pradeep, “Mathematical models for lymphatic filariasis transmission and control: challenges and prospects,” Parasit & Vectors, vol. 1, article 2, 2008. View at Publisher · View at Google Scholar
  14. E. Michael, M. N. Malecela-Lazaro, and J. W. Kazura, “Epidemiological modelling for monitoring and evaluation of lymphatic filariasis control,” in Advances in Parasitology, R. Muller, D. Rollinson, and S. I. Hay, Eds., vol. 65, pp. 191–237, 2007. View at Google Scholar
  15. M. Gambhir and E. Michael, “Complex ecological dynamics and eradicability of the vector borne macroparasitic disease, lymphatic filariasis,” PLoS ONE, vol. 3, no. 8, Article ID e2874, 2008. View at Publisher · View at Google Scholar · View at Scopus
  16. D. G. Addiss, “Global elimination of lymphatic filariasis: a ‘mass uprising of compassion’,” PLoS Neglected Tropical Diseases, vol. 7, no. 8, Article ID e2264, 2013. View at Publisher · View at Google Scholar · View at Scopus
  17. T. B. Nutman, “Insights into the pathogenesis of disease in human lymphatic filariasis,” Lymphatic Research and Biology, vol. 11, no. 3, pp. 144–148, 2013. View at Publisher · View at Google Scholar · View at Scopus
  18. C. M. Liao, T. L. Huang, Y. J. Lin et al., “Regional response of dengue fever epidemics to interannual variation and related climate variability,” Stochastic Environmental Research and Risk Assessment, vol. 29, no. 3, pp. 947–958, 2015. View at Publisher · View at Google Scholar
  19. C. M. Liao and S. H. You, “Assessing risk perception and behavioral responses to influenza epidemics: linking information theory to probabilistic risk modeling,” Stochastic Environmental Research and Risk Assessment, vol. 28, no. 2, pp. 189–200, 2014. View at Publisher · View at Google Scholar
  20. H. C. Slater, M. Gambhir, P. E. Parham, and E. Michael, “Modelling co-infection with Malaria and Lymphatic filariasis,” PLoS Computational Biology, vol. 9, no. 6, Article ID e1003096, 2013. View at Publisher · View at Google Scholar
  21. S. Sabesan, K. H. K. Raju, S. Subramanian, P. K. Srivastava, and P. Jambulingam, “Lymphatic filariasis transmission risk map of India, based on a geo-environmental risk model,” Vector-Borne and Zoonotic Diseases, vol. 13, no. 9, pp. 657–665, 2013. View at Publisher · View at Google Scholar · View at Scopus
  22. W. Wang and X.-Q. Zhao, “Threshold dynamics for compartmental epidemic models in periodic environments,” Journal of Dynamics and Differential Equations, vol. 20, no. 3, pp. 699–717, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  23. T. Zhidong and L. Zhiming, “Permanence and asymptotic behavior of the N-species nonautonomous LotkaVolterra competitive systems,” Computers & Mathematics with Applications, vol. 39, no. 7-8, pp. 107–116, 2000. View at Google Scholar
  24. G. Sun, Z. Bai, Z. Zhang, T. Zhou, and Z. Jin, “Positive periodic solutions of an epidemic model with seasonality,” The Scientific World Journal, vol. 2013, Article ID 470646, 10 pages, 2013. View at Publisher · View at Google Scholar
  25. Y. Muroya, “Global attractivity for discrete models of nonautonomous logistic equations,” Computers & Mathematics with Applications, vol. 53, no. 7, pp. 1059–1073, 2007. View at Publisher · View at Google Scholar · View at Scopus
  26. S. Invernizzi and K. Terpin, “A generalized logistic model for photosynthetic growth,” Ecological Modelling, vol. 94, no. 2-3, pp. 231–242, 1997. View at Publisher · View at Google Scholar · View at Scopus
  27. L.-I. Anita, S. Anita, and V. Arnautu, “Global behavior for an age-dependent population model with logistic term and periodic vital rates,” Applied Mathematics and Computation, vol. 206, no. 1, pp. 368–379, 2008. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  28. L. Wang, Z. Teng, and T. Zhang, “Threshold dynamics of a malaria transmission model in periodic environment,” Communications in Nonlinear Science and Numerical Simulation, vol. 18, no. 5, pp. 1288–1303, 2013. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  29. Z. Bai and Y. Zhou, “Global dynamics of an SEIRS epidemic model with periodic vaccination and seasonal contact rate,” Nonlinear Analysis. Real World Applications, vol. 13, no. 3, pp. 1060–1068, 2012. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  30. T. Zhang and Z. Teng, “On a nonautonomous SEIRS model in epidemiology,” Bulletin of Mathematical Biology, vol. 69, no. 8, pp. 2537–2559, 2007. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  31. Z. Teng, Y. Liu, and L. Zhang, “Persistence and extinction of disease in non-autonomous SIRS epidemic models with disease-induced mortality,” Nonlinear Analysis. Theory, Methods & Applications, vol. 69, no. 8, pp. 2599–2614, 2008. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  32. T. Zhang, J. Liu, and Z. Teng, “Existence of positive periodic solutions of an SEIR model with periodic coefficients,” Applications of Mathematics, vol. 57, no. 6, pp. 601–616, 2012. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  33. X. Zhang, S. Gao, and H. Cao, “Threshold dynamics for a nonautonomous schistosomiasis model in a periodic environment,” Journal of Applied Mathematics and Computing, vol. 46, no. 1, pp. 305–319, 2014. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  34. E. Pereira, C. M. Silva, and J. A. L. da Silva, “A generalized nonautonomous SIRVS model,” Mathematical Methods in the Applied Sciences, vol. 36, no. 3, pp. 275–289, 2013. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  35. F. Zhang and X.-Q. Zhao, “A periodic epidemic model in a patchy environment,” Journal of Mathematical Analysis and Applications, vol. 325, no. 1, pp. 496–516, 2007. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  36. N. Bacaer and S. Guernaoui, “The epidemic threshold of vector-borne diseases with seasonality. The case of cutaneous leishmaniasis in Chichaoua, Morocco,” Journal of Mathematical Biology, vol. 53, no. 3, pp. 421–436, 2006. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  37. N. Bacaër, “Approximation of the basic reproduction number R0 for vector-borne diseases with a periodic vector population,” Bulletin of Mathematical Biology, vol. 69, no. 3, pp. 1067–1091, 2007. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus